MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-PED-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a male patient (age not provided) was undergoing a venous ablation procedure.During the procedure the tip of the wire in the micropuncture transitionless pediatric access set broke off in to the lower portion of the patient's anatomy into a side branched vessel.The tip of the complaint wire was successfully snared and the procedure was successfully completed utilizing another micropuncture transitionless pediatric access set.The patient was discharged home the same day.According to the complainant, the event occurred while the physician was advancing the sheath into the patient's body.The complaint wire was not withdrawn through the needle nor was it torqued or twisted.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the wire was separated into two segments with biomatter present.The distal segment contained the distal tip, the weld ball was intact, and an offset coil was noted.The segmented piece measured 4.1cm in length and a portion of the safety wire protruded at the point of separation.The proximal segment had no notable damage on the wire mandril.However, the proximal end of the coil started to elongate 2.0cm from the solder point.The length of the segment including the elongated portion was approximately 62.9cm.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to the device design and a design inadequate for purpose.As the raw material choice for this device resulted in a lower tensile strength, resulting in a higher number of separation complaints seen in the field.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7946682
Report Number1820334-2018-03106
Device Sequence Number1665216
Product Code DYB
UDI-Device Identifier00827002477094
UDI-Public(01)00827002477094(17)201114(10)8373006
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Catalogue NumberMPIS-501-PED-SST
Device Lot Number8373006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight123